Alert archive / Illinois / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 154, NWS Paducah, KY

June 2, 2007Johnson County, Illinois

NWS Paducah, KY issued this severe thunderstorm warning at Jun 2, 2007, 6:51 PM CDT for Johnson County, Illinois. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 2, 2007, 6:51 PM CDT (23:51 UTC)
Expired
Jun 2, 2007, 7:30 PM CDT
In force
39 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

County Johnson County, IL

The radar

The Paducah radar (KPAH), 45 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.9 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 323 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
323 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1349 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:07 PM CDT, 4 hours 44 minutes earlier.

Area forecast discussion, Jun 2, 2:07 PM CDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
207 PM CDT SAT JUN 2 2007

.DISCUSSION...
FORECAST FLAVOR THIS PACKAGE IS HONED IN ON THE GENERAL PATTERN
CHANGE GOING ON THE SYNOPTIC LEVEL OVER TIME. AS BARRY RIDES NE
ALONG THE SE COAST TONIGHT...IT INTERACTS WITH THE INCOMING LOW FROM
THE NORTHWEST AND HELPS INFLUENCE THE CARVE OUT OF A BROAD
TROFFINESS OVER THE MID SOUTH/QUAD STATE IN THE NEXT 48 HOUR PERIOD.
THIS WL KEEP POPS GOING FOR THE NEAR TERM...WITH DUE CONSIDERATION
TO PROXIMITY OF FRONTAL BOUNDARY AND OF COURSE THE DIURNAL FLARE.

AS PATTERN SHIFT OCCURS...WE LIKE HPC HANDLE OF FRONTAL
BOUNDARY...INTRODUCING INTO FA AND THE FIZZLING W/ TIME. NET EFFECT
HERE WILL BE TO DRAG SOME DRIER/SLIGHTLY COOLER AIR DOWN ON
NWLYS...SLOWLY/GRADUALLY OVER TIME SUPPRESSING PCPN CHANCES. BY TUE
WE THINK COLUMN IS DRY ENOUGH AND BLAYER STABILIZING ENOUGH TO
CONTINUE W/INHERITED DROP OF POPS FOR NOW....W/OST OF REMAINDER OF
PACKAGE DRY/DRYING AS RIDGE BUILDS OVERHEAD. THIS WL BEGIN ANOTHER
WARMUP...JUST AHEAD OF NEXT SYSTEM INTRO/AND ASSOCIATED POP RE-INTRO
BY DAY 7-8.

HAVE OPTED FOR RADAR MONITOR THRU PRESS TIME W/FAIRLY OBVIOUS SCT
EVENING MENTION NECESSITATED. 12Z SOUNDINGS SHOWED DRIER AIR NOT
QUITE AS DEEP AS YDAY...ABOUT 2K FEET LESS AT BNA...BUT STILL ENOUGH
TO WARRANT EXISTING MENTION OF WIND GUST POTENTIAL IN HWO.

MOS BLEND LOOKS REASONABLE FOR TEMPS...W/PERHAPS LEAN TOWARD MET
BASED MOS IF ANY. TRANSITION OVER TIME TO SLIGHTLY COOLER/DRIER BY
MID WEEK...THEN ANOTHER WARMUP THEREAFTER.

&&

.AVIATION...
SHOWER AND THUNDERSTORM DEVELOPMENT WILL CONTINUE THROUGH MID
AFTERNOON...WITH ACTIVITY BECOMING MORE WIDESPREAD DURING THE LATE
AFTERNOON/EVENING HOURS.  INDICATED ISOLATED POSSIBILITIES AT TAF
SITES WITH MENTION OF CB...THEN WENT WITH TEMPO GROUPS DURING THE
LATE AFTERNOON/EVENING...WHEN BOTH NAM AND GFS INDICATED MORE
COVERAGE.  MORE WIDESPREAD SHOWERS AND STORMS WILL CONTINUE ACROSS
THE NORTHERN PORTION OF TWEB ROUTE 232 AND WESTERN PORTION OF TWEB
ROUTE 236 THROUGH THE AFTERNOON HOURS.  BOTH NAM AND GFS SHOW THINGS
CALMING DOWN BETWEEN APPROXIMATELY 04Z AND 08Z.  AWAY FROM SHOWERS
AND STORMS...EXPECT SCATTERED TO BROKEN CU AND AC...AND IN AREAS
WITH SHOWERS AND STORMS...CEILINGS OF 015 TO 025 FEET EXPECTED
BRIEFLY.  EXCEPT FOR THE POSSIBILITY OF SOME GUSTY WINDS NEAR
STORMS...SOUTHWEST WINDS AROUND 5KTS WILL GRADUALLY TURN WEST
OVERNIGHT...PICKING UP FROM THE NORTHWEST SUNDAY MORNING.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jun 2, 4:46 AM CDT, 14 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
446 AM CDT SAT JUN 2 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-031000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
446 AM CDT SAT JUN 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS MORNING
INTO THE EARLY AFTERNOON HOURS AND WILL BECOME MORE WIDESPREAD BY
THIS EVENING. THE BEST CHANCE OF THUNDERSTORMS WILL BE TONIGHT
WITH THE APPROACH OF A COLD FRONT. WIDESPREAD SEVERE WEATHER IS
NOT ANTICIPATED...HOWEVER SOME STORMS MAY APPROACH SEVERE LEVELS.
SOME OF THE STRONGER STORMS MAY PRODUCE SMALL HAIL...LOCALLY
DAMAGING WIND GUSTS AND BRIEF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL DIMINISH DURING THE DAY SUNDAY. THE GREATEST
CHANCE FOR THUNDERSTORMS WILL BE OVER SOUTHEAST
ILLINOIS...SOUTHWEST INDIANA AND THE PENNYRILE REGION OF WEST KENTUCKY.

WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND
EVENING AND AGAIN ON FRIDAY. AT THIS TIME THE PROBABILITY OF AN
ORGANIZED SEVERE WEATHER EVENT APPEARS TO BE LOW ON BOTH DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 6:26 PM CDTSevere Thunderstorm WarningPAHBallard, McCracken41 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.